What Are the Symptoms of Drug-induced Acute Interstitial Nephritis
Interstitial Nephritis refers to the inflammation of the space between tubules. If the patients are allergic to some drugs, it may lead to Acute Interstitial Nephritis, which is termed as Drug-induced Acute Interstitial Nephritis. The patients usually present the following symptoms:
▲ Hematuria is present in more than 90% cases of Drug-induced Acute Interstitial Nephritis. In about 80% cases, it is gross hematuria and was never associated with red blood cells casts.
▲ Pyuria nearly occurs in all cases of Drug-induced Acute Interstitial Nephritis complicated with leukocyte casts.
▲ More than 50% of adults and 15% of children may develop Renal Failure, in which about 20% is Oliguric Renal Failure. Approximately 33% of the patients developing Drug-induced Acute Interstitial Nephritis have renal function decline requiring dialysis.
▲ Fever is the most extrarenal symptom of the disease, which occurs in about 80% of patients. It can last several days after the discontinuation of drugs which causes Acute Interstitial Nephritis.
▲ A generalized cutaneous rash is observed in about 80% of the patients, and arthralgia is not common.
After the drug is discontinued, the relative symptoms like hematuria and pyuria can relieve within a few days. However, once Renal Failure occurs, it can last a long time and the patients need to receive effective treatment as early as possible.
Learn More: Which Acute Interstitial Nephritis Treatment Can Be Chose